Estimation of affine term structure models with spanned or unspanned stochastic volatility
Drew Creal and
Jing Cynthia Wu
Journal of Econometrics, 2015, vol. 185, issue 1, 60-81
Abstract:
We develop new procedures for maximum likelihood estimation of affine term structure models with spanned or unspanned stochastic volatility. Our approach uses linear regression to reduce the dimension of the numerical optimization problem yet it produces the same estimator as maximizing the likelihood. It improves the numerical behavior of estimation by eliminating parameters from the objective function that cause problems for conventional methods. We find that spanned models capture the cross-section of yields well but not volatility while unspanned models fit volatility at the expense of fitting the cross-section.
Keywords: Affine term structure models; Unspanned stochastic volatility; Estimation (search for similar items in EconPapers)
JEL-codes: C32 E32 E43 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (34)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407614002309
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Estimation of Affine Term Structure Models with Spanned or Unspanned Stochastic Volatility (2014) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:185:y:2015:i:1:p:60-81
DOI: 10.1016/j.jeconom.2014.10.003
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().